Aa
A
A
A
Close
Hysterectomy Community
2.39k Members
Avatar universal

Use of estrogen patch

Hi, I had a total hysterectomy on April 20 (3 months ago).  I had my uterus, ovaries, cervix and tubes removed due to fibroids, ovarian cysts, and endometrosis (found during the operation). I also scheduled a urologist to come in after the hysterectomy and perform a bladder suspension.   I'm 55 years old and prior to surgery I had not stopped bleeding on a regular basis, so the hysterectomy was my "menopause".  My recovery went well, except that my stomach muscles were sore (I had an open bikini cut), but now my incision no longer hurts.  My concern is that I have been placed on the estrogen patch since one week after the surgery.  I started having headaches, pains under my arms, and my feet started swelling more than usual.  The doctor asked me to cut the patch in half, still changing it twice a week.  I used the 1/2 patch for over a month, and I still had the same symptoms, so the doctor told me to cut out all caffiene.  It's been three weeks since I stopped caffiene.  I feel like I have a "brain fog", which may be the caffiene withdraw, but also my breasts are big and heavy, and the 22 pounds that I lost earlier this year have packed back on in the past two months.  I feel like a balloon - lol!  Could these symptoms be side effects of the patch, or are they from the hysterectomy?  I'm using the same weight loss plan (Weight Watchers), exercising (aerobic and light weights), with no success.  I'm 5'10" and weigh around 180 pounds...  The symptom, except for the underarm pains, remind me of when I took birth control pills in my early 20s.
1 Responses
393685 tn?1425816122
I am not a fan of the sythetic components in those patches. They are menpausal birth control devices in my opinion.

I suppose b/c I have so many issues with hormone imbalances due to thyroid malfunction ( had mine nuked out in 2004) the body needs to find a proper balance for the individual.

You must have swings of hormones due to the surgery - it just not possible to NOT have that. Only estrogen in the form you have it - can sometimes cause more issues. You may want to look at a hormone journal I wrote on my profile if you are interested in that.


Is there a possibility of you going to a doctor that has correct knowledge in reading your female hormone panel of testosterone - progesterone and estorgen/estradiol?

I think if you could find a proper balance in those areas with a blend of compound hormones - you could see a world of difference.

FSH and LH panels along with the 3 others need to be tweaked and meds must be trialed to find the correct balance.

With the weight gain you could be offset with your adrenals too. That's hard to get tested appropriately in most cases.
1 Comments
Look into DIM. Great stuff to naturally balance hormones, even synthetic ones...especially synthetic ones.
Have an Answer?
Top Women's Health Answerers
4769306 tn?1528857266
NC
Learn About Top Answerers
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.